Alert archive / Kentucky / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 28, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Apr 3, 2014, 11:08 PM EDT for Hardin County, Larue County, Nelson County, Kentucky. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 3, 2014, 11:08 PM EDT (03:08 UTC)
- Expired
- Apr 3, 2014, 11:35 PM EDT
- In force
- 27 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Hardin County, KY, Larue County, KY, Nelson County, KY
The radar
The Louisville radar (KLVX), 39 km from the middle of the area, began a volume at 03:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 3.1 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 999 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 1348 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 236 m²/s²
- 0-3 km storm-relative helicity
- 289 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 6.8
The text
As transmitted, in the capitals the NWS used until 2016.
908 WUUS53 KLMK 040308 SVRLMK KYC093-123-179-040335- /O.NEW.KLMK.SV.W.0028.140404T0308Z-140404T0335Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 1108 PM EDT THU APR 3 2014 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL HARDIN COUNTY IN NORTH CENTRAL KENTUCKY... NORTH CENTRAL LARUE COUNTY IN NORTH CENTRAL KENTUCKY... WEST CENTRAL NELSON COUNTY IN NORTH CENTRAL KENTUCKY... * UNTIL 1135 PM EDT * AT 1106 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES EAST OF ELIZABETHTOWN...AND MOVING EAST AT 40 MPH. HAZARD...QUARTER SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. * LOCATIONS IMPACTED INCLUDE... NELSONVILLE...LYONS...BLUE GAP AND CULVERTOWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 3779 8552 3767 8550 3765 8580 3774 8582 TIME...MOT...LOC 0309Z 264DEG 35KT 3770 8571 HAIL...1.00IN WIND...<50MPH $$ JSD
2 follow-up statements
249 WWUS53 KLMK 040320 SVSLMK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 1120 PM EDT THU APR 3 2014 KYC093-040330- /O.CAN.KLMK.SV.W.0028.000000T0000Z-140404T0335Z/ HARDIN KY- 1120 PM EDT THU APR 3 2014 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL HARDIN COUNTY IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. LAT...LON 3766 8568 3776 8567 3779 8552 3767 8550 TIME...MOT...LOC 0320Z 264DEG 35KT 3771 8558 $$ KYC123-179-040335- /O.CON.KLMK.SV.W.0028.000000T0000Z-140404T0335Z/ LARUE KY-NELSON KY- 1120 PM EDT THU APR 3 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEST CENTRAL NELSON AND NORTH CENTRAL LARUE COUNTIES UNTIL 1135 PM EDT... AT 1115 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES NORTHEAST OF HODGENVILLE...AND MOVING EAST AT 40 MPH. HAZARD...QUARTER SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. LOCATIONS IMPACTED INCLUDE... CULVERTOWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 3766 8568 3776 8567 3779 8552 3767 8550 TIME...MOT...LOC 0320Z 264DEG 35KT 3771 8558 HAIL...1.00IN WIND...<50MPH $$ JSD
826 WWUS53 KLMK 040333 SVSLMK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 1133 PM EDT THU APR 3 2014 KYC123-179-040343- /O.EXP.KLMK.SV.W.0028.000000T0000Z-140404T0335Z/ LARUE KY-NELSON KY- 1133 PM EDT THU APR 3 2014 ...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL NELSON AND NORTH CENTRAL LARUE COUNTIES WILL EXPIRE AT 1135 PM EDT/1035 PM CDT/... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. LAT...LON 3766 8568 3776 8567 3779 8552 3767 8550 TIME...MOT...LOC 0333Z 264DEG 35KT 3772 8542 $$ JSD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 9:54 PM EDT, 1 hour 14 minutes earlier.
Area forecast discussion, Apr 3, 9:54 PM EDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
954 PM EDT Thu Apr 3 2014
...Mesoscale Forecast Update...
Issued at 952 PM EDT Apr 04 2014
The first MCS has pushed off to the east, now into eastern KY.
However, new convection is now developing out across western
KY/southern IL/eastern MO. This convection has maintained several
supercellular structures, with a few of these supercells going
tornadic. Currently, outflow from the earlier MCC has pushed into
portions of southern KY, meaning everything to the north of it is
likely elevated and poses minimal severe threat in the near term.
However, across the southwestern CWA and across western KY, the
atmosphere has quickly recovered due to strong low-level moisture
advection as the upper-level trough ejects out. This more
favorable environment helped sustain a supercell recently in
Ohio/Grayson counties, which displayed tornadic characteristics as
it crossed/rode along the effective outflow boundary. Effective SRH
values of 200-500 m2/s2 along and just south of this efective
boundary will continue to support a tornado risk with storms that
can remain discrete.
In addition to the severe threat, flooding is also becoming a
concern. Southern IN had heavy rain earlier, and it appears the
activity across wetsern KY may eventually work its way northeast
into southern IN and central KY. South-central KY has also seen
quite a bit of rain, but it appears the activity may remain a bit
more isolated down there until the main squall line arrives later
tonight. Have gone ahead and combined separate Flood Warnings into
two larger warnings to mitigate confusion, one across south-central
KY and another across southern IN and west-central KY.
Otherwise, the line across eastern MO into AR will continue to
quickly push eastward tonight. This will likely take on more of a
squall line look as it enters the CWA as the cold front begins to
catch up with anything discrete ahead of the line. This will likely
pose mainly a wind damage threat, perhaps with an isolated spin-up
or two, especailly across areas west of I-65.
Issued at 712 PM EDT Thu Apr 3 2014
Went ahead and issued a Flood Watch for all but the southern tier or
two of counties across south central KY. Do think we will still see
lull in activity later this evening before the main line of storms
moves through. However, there is one more surge of showers and
storms to move across central KY and grounds have become saturated
due to previous rainfall. Have received a few reports of some minor
problems so went ahead and issued to the watch for this reason.
Could still see another 1 to 1.5 inches of rain before the event
ends midday to early afternoon on Friday. Will mainly keep an eye on
the flooding threat and a few stronger storms across the south this
evening. However, not ready to throw in the towel on a severe threat
tonight as there is still time for a warm sector to get established
ahead of the main squall line if we do indeed see a break in the
precipitation.
Issued at 617 PM EDT Thu Apr 3 2014
A mess of convection continues across southern IN and north central
KY at this hour. Cold air outflow from convection continues to
battle against a warm sector that is trying to lift north, but
struggling to do so. Biggest problem for this evening is trying to
figure out whether this scenario is going to continue for some time
or whether we are about to see a lull in activity once this final
surge pushes off to the east. Will monitor over the next hour and
see if we start to shut off like anticipated. If not, may have to
extend the Flood Watch southeastward from its current placing.
Biggest concern for flooding still continue to be across southern IN
and north central KY later this evening and overnight. Still think
we could get a warm sector established across the area later this
evening if we do see a lull, so severe threat for damaging winds is
not off the table just yet.
.SHORT TERM (Now through Friday Night)...
Issued at 310 PM EDT Thu Apr 3 2014
Scattered showers and storms will continue to move through the
region late this afternoon and early this evening as we sit in a
warm, humid air mass with plenty of mesoscale boundaries around and
occasional convectively induced waves moving through overhead.
There still may be a break in the action during the mid to late
evening hours, though new convection developing over southern
Illinois this afternoon may through a wrench into that.
The much advertised squall line is still expected to move through
the region after midnight into the pre-dawn hours. The severity of
the line is in question this far east as it becomes slightly
elevated. Also, the atmosphere will have been plenty worked over
from previous convection. Nevertheless, strong wind gusts will
still be a possibility as the low level jet revs up. The line will
be strongest over western Kentucky, then begin to weaken as it moves
east into central Kentucky. The best chance for strong gusts will
be west of I-65...east of I-65 the low level jet will be weaker and
the line of storms should be weakening as well.
Several periods of convection have brought widespread rain to
southern Indiana and northwestern central Kentucky over the past
couple of days. With additional rains tonight, possibly locally
heavy, have continued the Flood Watch and have expanded it slightly
southward.
The cold front will sweep through the region mid day Friday and will
usher in west winds gusting to 25-30 mph along with colder air.
High temperatures will likely be in the morning, with readings
falling slightly in the afternoon.
Friday night skies will clear and temperatures will tumble into the
middle and upper 30s.
.LONG TERM (Saturday through Thursday)...
Issued at 245 PM EDT Thu Apr 3 2014
High pressure will slowly build in across the region on Saturday and
shift east through the day on Sunday. Saturday through Sunday will
be dry. Mostly clear skies on Saturday will become partly cloudy on
Sunday as a system begins to approach from the southwest.
Temperatures on Saturday will be slightly below normal with highs in
the mid to upper 50s. Sunday will be a bit warmer despite the
increased cloud cover with highs in the low to mid 60s.
For Sunday night a low pressure system will form along the Gulf
coast and quickly move northeast across central Kentucky through
Monday. Rain will spread across the forecast area from the southwest
beginning late Sunday evening and continuing into the overnight
hours. Despite the models indicating portions of the area will be in
the warm sector as this low tracks northeast, there is little to no
instability, so thunderstorms seem unlikely. Precipitation should be
fairly widespread late Sunday through Monday and move out through
Monday night.
A deep trough will remain in place across the eastern CONUS Tuesday
through Tuesday night. A weak wave moving through the base of this
trough could bring some additional showers Tuesday. The trough will
then begin to shift off to the east and ridging looks to build in
behind it. Temperatures will remain on the cooler side with highs in
the 50s Tuesday and Wednesday and lows in the 30s.
&&
.AVIATION (00Z TAF Update)...
Updated at 708 PM EDT Thu Apr 3 2014
A mess of showers and storms looks to impact SDF/LEX over the next
few hours where brief periods of lower MVFR or near IFR visibilities
will be possible, along with thunder. Southerly or southwesterly
winds will try to prevail where convection is not ongoing, however
expect variable winds for a couple of hours in the wake of
convection before southerly flow again takes over. Skies should stay
VFR outside of any shower or storms.
We may see a break in the action later this evening through through
the early morning hours. There is some question about that, though,
especially at SDF/LEX has cold outflow from storms keeps a boundary
in place and showers and storms continue to develop along it.
A squall line is still expected to move through the terminals during
the pre-dawn hours tonight. Timing will continue to be in question
until the line gets well organized. Previous forecast had a
reasonable time frame in place and will not change it at this time.
A cold front will sweep through the airports around lunch time on
Friday and will bring gusty winds along with it. WSW winds behind
the front may gust to 25 knots, especially if we can get some
sunshine in the drier air behind the front.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
KY...FLOOD WATCH through Friday morning FOR KYZ023>043-045>049-
053>057-061>067-077.
IN...FLOOD WATCH through Friday morning FOR INZ076>079-083-084-
089>092.
&&
Mesoscale......KJD/BJS
Short Term.....13
Long Term......EER
Aviation.......BJSHazardous weather outlook, Apr 3, 7:57 PM EDT, 3 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LOUISVILLE KY 757 PM EDT THU APR 3 2014 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-077- 050000- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN- PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY- MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY- OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY- HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY- NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY- LARUE KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY- EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-ADAIR KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG... BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX... MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE... BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN... CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON... PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG... NICHOLASVILLE...WINCHESTER...HODGENVILLE...LEBANON...DANVILLE... LANCASTER...RICHMOND...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE... GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...COLUMBIA 757 PM EDT THU APR 3 2014 /657 PM CDT THU APR 3 2014/ ...FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. SEVERAL MORE WAVES OF RAINFALL ARE EXPECTED TO SLIDE ACROSS SOUTHERN INDIANA AND CENTRAL KENTUCKY THROUGH THE OVERNIGHT. HIGH AMOUNTS OF RAIN HAVE ALREADY FALLEN ACROSS THE REGION AND GROUNDS ARE ALREADY SATURATED. ADDITIONALLY...SOME MINOR FLOODING REPORTS HAVE ALREADY BEEN RECEIVED. THEREFORE...MORE WIDESPREAD AREAL FLOODING MAY OCCUR WITH EACH WAVE OF RAIN THROUGH THE OVERNIGHT AND A FLOOD WATCH IS IN EFFECT. A STRONG AND POTENTIALLY SEVERE LINE OF STORMS IS FORECAST TO DEVELOP AHEAD OF A COLD FRONT AND MOVE THROUGH THE OHIO VALLEY LATE TONIGHT AND EARLY FRIDAY. THE MAIN THREATS WITH THIS LINE ARE FLOODING...LOCALIZED DAMAGING WINDS...HAIL...AND AN ISOLATED TORNADO. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. EXACT TIMING FOR THE LINE OF STORMS MENTIONED ABOVE IS STILL UNCERTAIN...AND THESE STORMS MAY NOT CLEAR THE REGION UNTIL DAYBREAK FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT FLOODING...HAIL...AND STRONG WINDS TONIGHT THROUGH FRIDAY. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE. KYZ070>076-078-081-082-050000- LOGAN KY-WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY- METCALFE KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY- INCLUDING THE CITIES OF...RUSSELLVILLE...BOWLING GREEN...FRANKLIN... SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...JAMESTOWN... BURKESVILLE...ALBANY 657 PM CDT THU APR 3 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. A STRONG AND POTENTIALLY SEVERE LINE OF STORMS IS FORECAST TO DEVELOP AHEAD OF A COLD FRONT AND MOVE THROUGH THE OHIO VALLEY LATE TONIGHT AND EARLY FRIDAY. THE MAIN THREATS WITH THIS LINE ARE HEAVY RAIN...LOCALIZED DAMAGING WINDS...HAIL...AND AN ISOLATED TORNADO. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. EXACT TIMING FOR THE LINE OF STORMS MENTIONED ABOVE IS STILL UNCERTAIN...AND THESE STORMS MAY NOT CLEAR THE REGION UNTIL AFTER DAYBREAK FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT HAIL AND STRONG WINDS TONIGHT THROUGH FRIDAY. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE. 13/BJS
In the hours before
Local storm report, Apr 3, 10:18 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1018 PM EDT THU APR 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1007 PM HAIL HAWESVILLE 37.90N 86.76W
04/03/2014 E0.50 INCH PERRY KY BROADCAST MEDIA
MARBLE SIZE HAIL REPORTED IN HAWESVILLE
&&
EVENT NUMBER LMK1400462
LGSpecial weather statement, Apr 3, 10:21 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1021 PM EDT THU APR 3 2014
KYZ024-027-028-040250-
BRECKINRIDGE KY-GRAYSON KY-HARDIN KY-
1021 PM EDT THU APR 3 2014
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...AND PENNY SIZE
HAIL...
AT 1020 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 10 MILES NORTH OF LEITCHFIELD...AND MOVING EAST
AT 40 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...AND PENNY SIZE HAIL...ARE
EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
ELIZABETHTOWN...
PIERCE MILL AND SOLWAY...
VERTREES...
HOWE VALLEY AND EASTVIEW...
CECILIA AND FRANKLIN CROSS ROADS...
THIS STORM WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE MARKERS
86 AND 94.
THIS STORM WILL AFFECT THE WESTERN KENTUCKY (FORD) PARKWAY BETWEEN
MILE MARKERS 123 AND 137.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3771 8638 3780 8583 3763 8580 3757 8582
3755 8640
TIME...MOT...LOC 0221Z 260DEG 34KT 3762 8630
RASSpecial weather statement, Apr 3, 10:38 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1038 PM EDT THU APR 3 2014
INZ090-KYZ024-025-040310-
BRECKINRIDGE KY-HARRISON IN-MEADE KY-
1038 PM EDT THU APR 3 2014
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 40 MPH WINDS...
AT 1033 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 12 MILES WEST OF BRANDENBURG...AND MOVING EAST
AT 45 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...HALF INCH HAIL...AND GUSTY WINDS OF AROUND 35 TO 40
MPH...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
BRANDENBURG...
MAUCKPORT AND TITUS...
GLIDAS AND CENTRAL...
LACONIA AND DOGWOOD...
NEW BOSTON AND NEW MIDDLETOWN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3805 8644 3807 8643 3819 8599 3801 8595
3800 8600 3799 8600 3788 8639 3804 8647
TIME...MOT...LOC 0238Z 251DEG 40KT 3800 8632
JSDLocal storm report, Apr 3, 10:48 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1048 PM EDT THU APR 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1006 PM HAIL CANNELTON 37.91N 86.74W
04/03/2014 E0.50 INCH PERRY IN PUBLIC
PICTURE VIA TWITTER OF APPROXIMATELY HALF INCH HAIL
CLUMPED TOGETHER
&&
EVENT NUMBER LMK1400463
LGSpecial weather statement, Apr 3, 10:50 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1050 PM EDT THU APR 3 2014
KYZ028-040310-
HARDIN KY-
1050 PM EDT THU APR 3 2014
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...PENNY
SIZE HAIL...AND 40 MPH WINDS WILL MOVE THROUGH CENTRAL HARDIN COUNTY
TOWARDS ELIZABETHTOWN...
AT 1047 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 6 MILES WEST OF ELIZABETHTOWN...AND MOVING EAST
AT 45 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...PENNY SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 40
MPH...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
ELIZABETHTOWN...
INDIAN HILLS AND CREST...
TUNNEL HILLS...
YOUNGER CREEK AND COLESBURG...
THIS STORM WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE MARKERS
89 AND 94.
THIS STORM WILL AFFECT THE WESTERN KENTUCKY (FORD) PARKWAY BETWEEN
MILE MARKERS 136 AND 137.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3779 8577 3775 8571 3765 8576 3760 8600
3773 8604
TIME...MOT...LOC 0249Z 259DEG 37KT 3768 8593
JSDLocal storm report, Apr 3, 11:03 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1103 PM EDT THU APR 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1031 PM FLOOD 3 SSW HOBSON 37.38N 85.38W
04/03/2014 TAYLOR KY EMERGENCY MNGR
EM REPORTED A WATER RESCUE THAT OCCURRED ON SALEM
CHURCH ROAD. PERSON DROVE INTO FLOODED WATERS. NO
INJURIES REPORTED.
&&
EVENT NUMBER LMK1400464
LGThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 8:02 PM EDT | Special Weather Statement | LMK | Anderson, Marion, Mercer, Spencer, Washington, Woodford | 28 min |
| Apr 3, 8:04 PM EDT | Special Weather Statement | LMK | Grayson | 31 min |
| Apr 3, 8:34 PM EDT | Special Weather Statement | LMK | Clark, Fayette, Jessamine, Mercer | 31 min |
| Apr 3, 8:43 PM EDT | Areal Flood Warning | LMK | Grayson, Green, Hardin, Hart, Larue | 3 hr |
| Apr 3, 9:14 PM EDT | Areal Flood Warning | LMK | Boyle, Casey, Edmonson, Grayson, Green, Hardin and 6 more | 6 hr |
| Apr 3, 9:14 PM EDT | Tornado Warning | LMK | Butler, Grayson, Ohio | 31 min |
| Apr 3, 9:15 PM EDT | Areal Flood Warning | LMK | Breckinridge, Hancock, Hardin, Henry, Meade, Oldham and 1 more | 6 hr |
| Apr 3, 9:41 PM EDT | Severe Thunderstorm Warning | LMK | Grayson | 29 min |
| Apr 3, 9:44 PM EDT | River Flood Warning | LMK | Ohio | 63 hr |
| Apr 3, 9:49 PM EDT | Special Weather Statement | LMK | Breckinridge | 31 min |
| Apr 3, 10:03 PM EDT | Severe Thunderstorm Warning | LMK | Breckinridge, Hancock | 32 min |
| Apr 3, 10:21 PM EDT | Special Weather Statement | LMK | Hardin | 29 min |
| Apr 3, 10:38 PM EDT | Special Weather Statement | LMK | Meade | 32 min |
| Apr 3, 10:50 PM EDT | Special Weather Statement | LMK | Hardin | 20 min |
| Apr 3, 10:56 PM EDT | Severe Thunderstorm Warning | LMK | Hardin | 19 min |
| Apr 3, 11:30 PM EDT | Special Weather Statement | LMK | Nelson | 30 min |
| Apr 3, 11:52 PM EDT | Special Weather Statement | LMK | Washington | 28 min |
| Apr 4, 12:19 AM EDT | Areal Flood Advisory | LMK | Franklin, Jefferson, Shelby, Spencer | 6 hr |
| Apr 4, 12:22 AM EDT | Special Weather Statement | LMK | Mercer | 28 min |
| Apr 4, 12:52 AM EDT | Flash Flood Warning | LMK | Breckinridge, Hancock, Meade, Trimble | 7 hr |
| Apr 4, 1:33 AM EDT | Special Weather Statement | LMK | Jefferson | 37 min |
| Apr 4, 1:36 AM EDT | Special Weather Statement | LMK | Scott | 29 min |
| Apr 4, 1:55 AM EDT | Flash Flood Warning | LMK | Henry, Oldham, Trimble | 6 hr |
| Apr 4, 2:32 AM EDT | Special Weather Statement | LMK | Meade | 28 min |
| Apr 4, 3:45 AM EDT | Special Weather Statement | LMK | Bullitt, Jefferson, Oldham | 40 min |
| Apr 4, 3:58 AM EDT | Wind Advisory | LMK | Adair, Allen, Anderson, Barren, Bourbon, Boyle and 43 more | 16 hr |
| Apr 4, 6:58 AM EDT | Areal Flood Advisory | LMK | Jefferson, Oldham | 2 hr |
| Apr 4, 7:38 AM EDT | Special Weather Statement | LMK | Clinton, Cumberland, Monroe | 32 min |
| Apr 4, 7:44 AM EDT | Areal Flood Warning | LMK | Breckinridge, Hancock, Henry, Meade, Oldham, Trimble | 6 hr |
| Apr 4, 9:10 AM EDT | Areal Flood Advisory | LMK | Casey, Larue, Lincoln, Marion | 4 hr |
| Apr 4, 9:12 AM EDT | Areal Flood Advisory | LMK | Harrison, Scott | 4 hr |
| Apr 4, 9:52 AM EDT | River Flood Warning | LMK | Hardin, Nelson | 56 hr |
| Apr 4, 10:53 AM EDT | River Flood Warning | LMK | Butler, Warren | 3 days |
| Apr 4, 10:53 AM EDT | River Flood Warning | LMK | Butler, Muhlenberg, Ohio | 4 days |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.